Alert archive / Missouri / Wind Chill Advisories in 2015
Wind Chill Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Feb 27, 2015, 2:41 AM CST for Adams County, Brown County, Pike County, Illinois; 4 counties in Missouri. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2015, 2:41 AM CST (08:41 UTC)
- Expired
- Feb 27, 2015, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WWUS43 KLSX 270841 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 241 AM CST FRI FEB 27 2015 ILZ095>097-MOZ018-019-026-027-271500- /O.NEW.KLSX.WC.Y.0005.150227T0841Z-150227T1500Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-PIKE IL-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 241 AM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...WIND CHILL VALUES BETWEEN 15 AND 20 DEGREES BELOW ZERO WILL OCCUR THROUGH 900 AM. * WIND CHILL...AS LOW AS 20 BELOW DUE TO TEMPERATURES BETWEEN 5 AND 7 BELOW TO ZERO...AND NORTHWEST WIND AROUND 5 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PEOPLE WHO ARE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ CARNEY
1 follow-up statement
248 WWUS43 KLSX 271502 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 902 AM CST FRI FEB 27 2015 ILZ095>097-MOZ018-019-026-027-271615- /O.EXP.KLSX.WC.Y.0005.000000T0000Z-150227T1500Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-PIKE IL-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 902 AM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY COVERING PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WILL BE ALLOWED TO EXPIRE. THE WIND HAS DECREASED AND AS THE TEMPERATURE SLOWLY RISES WIND CHILL VALUES WILL RISE AS WELL. WHILE WIND CHILL VALUES WILL NO LONGER BE IN THE DANGEROUS CATEGORY IT WILL STILL BE COLD TODAY...SO REMEMBER TO DRESS PROPERLY FOR THE CONDITIONS. $$ JPK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 26, 11:31 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 26, 11:31 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1131 PM CST Thu Feb 26 2015 .UPDATE: Issued at 922 PM CST Thu Feb 26 2015 Clouds along with flurries and a few light snow showers across southeast MO and southwest IL, south and east of STL should advect southeast of our forecast area by midnight due to increasing subsidence as strong 1040 mb surface ridge across the northern Plains builds southeastward into MO. Very cold temperatures are expected tonight due to continued cold air advection, very cold 850 mb temperatures of -15 to -20 degrees C, a mostly clear sky late tonight, and diminishing north- northwesterly surface winds. New snow cover across northeast MO and west central IL will enhance radiational cooling. Wind chill values will drop to around 15 below zero across this area late tonight. GKS && .SHORT TERM: (Through Late Tonight) Issued at 327 PM CST Thu Feb 26 2015 Cold air continues to filter into the area as a strong surface ridge noses into the area. The final glimpses of light snow flurries are coming to an end near the St. Louis metro area, with maybe another hour or two before the snow completely cuts off. Regardless of how much longer the flurries continue, further accumulations through the evening are very unlikely, so have generally trended PoPs downward through the rest of the evening. Overnight lows will be rather chilly as the surface high moves overhead, with temperatures on Friday morning reaching between 0 and 10 degrees along and south of I-70, with temperatures between 0 and -5 across areas north of I-70. With the new snow pack over far northern Missouri and good radiational cool and little to no wind, there could be few isolated spots dropping to between -5 and -10 over far northern Missouri and Illinois. Since the surface high will be overhead for the night expect winds to drop off to around 0 to 5 mph, especially over the snow pack where the surface ridge will be more centered. This will help keep the wind chill values from plummeting too much. With WC values generally in the -10 to -15 range in far N Missouri and Illinois have opted to forgo a wind chill advisory for that area, at least for now. Will let the evening and midnight shift take one more look at it. .LONG TERM: (Friday through Next Thursday) Issued at 327 PM CST Thu Feb 26 2015 With the cold air solidly in place over the are it will set the stage for a winter system to affect a large portion of the forecast area for the weekend and again early next week. Broad troughing over the northern part of the CONUS will bring mostly zonal mid level flow over the forecast area. As a more potent area of low pressure energy digs into the west coast a low level trough will take form over the interior mountain west and start a flow of warm air advection into the area. With the warm/moist air isentropically lifting over the cooler air in place it will gradually re saturate the atmospheric column and start to precipitate Saturday afternoon to evening across central Missouri and probably Saturday night for eastern Missouri and western Illinois. Since the thermal profile will be very cold, expect this activity to be all in the form of snow. At least for now it does not appear that P-type will be in much question, especially for the Saturday night period. At this time it does not appear that there will be much in the way of heavy snow, but the prolonged nature of the warm air advection, as the low stays anchored over the west coast will provide at least 24, and perhaps 36 hours of very light snow, which will likely accumulate several inches through the weekend. Right now the models still favor a track of the higher snow amounts to be generally along and north of Interstate 70, and this makes sense since this corridor will have the better chance to maintain a cool enough thermal profile to keep everything snow. Farther south, in southern MO and IL there is a chance that some warmer low level temps could creep into the thermal profile, which would maybe cause some mixed precip types on Sunday. Given some lingering model discrepancy the confidence on specific amounts in a given location are still somewhat low to medium, however it does appear that areas along and north of I-70 will see several inches of accumulating snow, perhaps getting up to 4 to 6 inches. As stated above, standard uncertainty caveats apply, so amounts and locations will likely shift as we approach the event. The focus then shifts to early next week as another wave of energy ejects out of the desert southwest and into the forecast area. This trough will be a bit more potent than the weekend system, and will likely draw in more low level warm air and more moisture. At this point both EC and GFS would hint toward a large portion of the forecast area, especially areas south of I-70 getting mostly rain, with a few hours on either side of the rainy period of wintry mix as the thermal column warms up. Confidence is rising that there will be at least a decent amount of precipitation over a widespread area through the early to mid week period, but again, thermal column uncertainty will preclude any hard amounts and locations for any specific precip type. By late next week another strong cold front will sweep through and scour out the moisture, effectively ending chance for PoPs and ushering another cool down for the end of next week. && .AVIATION: (For the 06z TAFs through 06z Friday Night) Issued at 1121 PM CST Thu Feb 26 2015 For COU/UIN...Sfc ridge builds into the region overnight and Friday. Nly winds will persist thru the TAF period and become light and vrb Fri afternoon. Expect CU to develop late morning/around Noon and become bkn persisting into the afternoon. CU dissipates in eve leaving ovc cloud deck with bases around 9 kft. Specifics for STL/SUS/CPS: Sfc ridge builds into the region overnight and Friday. Nly winds will persist thru the TAF period and become light and vrb Fri eve. Expect CU to develop late morning/around Noon, but do not anticipate bkn cigs. CU dissipates in eve leaving ovc cloud deck with bases around 9 kft. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 26, 4:04 PM CST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 404 PM CST THU FEB 26 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 404 PM CST THU FEB 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO ARE POSSIBLE OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACCUMULATING SNOW...PERHAPS SEVERAL INCHES...WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN IS LIKELY OVER MUCH OF THE AREA AT DIFFERENT TIMES BETWEEN MONDAY AND TUESDAY. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR OBSERVATIONS OF WINTRY PRECIPITATION TYPES AND AMOUNTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:12 PM CST | Winter Weather Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 47 hr |
Nearby
Wind Chill Advisories in Missouri, 2015Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.